Alert archive / New York / Wind Chill Advisories in 2013

Wind Chill Advisory 5, NWS Buffalo, NY

December 16, 2013Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this wind chill advisory at Dec 16, 2013, 9:33 PM EST for Jefferson County, Lewis County, New York. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2013, 9:33 PM EST (02:33 UTC)
Expired
Dec 17, 2013, 7:00 AM EST
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 170233
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
933 PM EST MON DEC 16 2013

NYZ007-171045-
/O.NEW.KBUF.WC.Y.0005.131217T0233Z-131217T1200Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
933 PM EST MON DEC 16 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* LOCATIONS...INLAND JEFFERSON COUNTY AWAY FROM LAKE ONTARIO AND
  THE SAINT LAWRENCE RIVER.

* TIMING...THROUGH EARLY TUESDAY MORNING.

* WINDS...EAST 5 TO 10 MPH.

* WIND CHILL VALUES...AS LOW AS 30 BELOW.

* IMPACTS...DRAINAGE WINDS OFF THE TUG HILL WILL ALLOW
  TEMPERATURES TO DROP INTO THE NEGATIVE TEENS BELOW ZERO. THESE
  TEMPERATURES COMBINED WITH THE EASTERLY WINDS WILL BRING WIND
  CHILL VALUES AS LOW AS 30 BELOW ZERO OVERNIGHT. FROSTBITE CAN
  OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

SMITH
2 follow-up statements
000 
WWUS41 KBUF 170828
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 AM EST TUE DEC 17 2013

NYZ007-171700-
/O.NEW.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/
/O.CON.KBUF.WC.Y.0005.000000T0000Z-131217T1200Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
328 AM EST TUE DEC 17 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST
THURSDAY. 

* LOCATIONS...JEFFERSON COUNTY.

* TIMING...FRIGID WIND CHILLS THROUGH 7 AM THIS MORNING. LAKE
  EFFECT SNOW OVERNIGHT TONIGHT THROUGH WEDNESDAY NIGHT.

* ACCUMULATIONS...1 TO 3 INCHES TONIGHT...3 TO 6 INCHES
  WEDNESDAY...AND UP TO 2 INCHES WEDNESDAY NIGHT....LEADING TO
  STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE
  SNOWS.

* WIND CHILL VALUES...BETWEEN 20 AND 29 BELOW ZERO THIS MORNING.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...SUCH WIND CHILLS WILL BRING THE RISK OF FROSTBITE ON
  EXPOSED SKIN. THE LAKE SNOWS WILL PRODUCE SIGNIFICANT
  ACCUMULATIONS ON AREA ROADWAYS ALONG WITH GREATLY REDUCED
  VISIBILITIES...LEADING TO HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE
OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO
THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ008-171700-
/O.NEW.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/
/O.EXA.KBUF.WC.Y.0005.000000T0000Z-131217T1200Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
328 AM EST TUE DEC 17 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST
THURSDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
CHILL ADVISORY IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* LOCATIONS...LEWIS COUNTY.

* TIMING...FRIGID WIND CHILLS THROUGH 7 AM THIS MORNING. LAKE
  EFFECT SNOW OVERNIGHT TONIGHT THROUGH WEDNESDAY NIGHT.

* ACCUMULATIONS...1 TO 3 INCHES TONIGHT...3 TO 6 INCHES
  WEDNESDAY...AND UP TO 2 INCHES WEDNESDAY NIGHT...LEADING TO
  STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE
  SNOWS.

* WIND CHILL VALUES...BETWEEN 20 AND 29 BELOW ZERO THIS MORNING.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...SUCH WIND CHILLS WILL BRING THE RISK OF FROSTBITE ON
  EXPOSED SKIN. THE LAKE SNOWS WILL PRODUCE SIGNIFICANT
  ACCUMULATIONS ON AREA ROADWAYS ALONG WITH GREATLY REDUCED
  VISIBILITIES...LEADING TO HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ006-171700-
/O.NEW.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
328 AM EST TUE DEC 17 2013

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST
THURSDAY. 

* LOCATIONS...OSWEGO COUNTY...MAINLY THE TUG HILL REGION.

* TIMING...OVERNIGHT TONIGHT THROUGH WEDNESDAY NIGHT.

* ACCUMULATIONS...1 TO 3 INCHES TONIGHT...3 TO 6 INCHES
  WEDNESDAY...AND UP TO 2 INCHES WEDNESDAY NIGHT...LEADING TO
  STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE
  SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS
  ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING
  TO HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ012-019-020-085-171700-
/O.NEW.KBUF.LE.Y.0029.131218T0200Z-131218T2100Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
328 AM EST TUE DEC 17 2013

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
EST WEDNESDAY. 

* LOCATIONS...SOUTHERN ERIE...WYOMING...CHAUTAUQUA...AND
  CATTARAUGUS COUNTIES.

* TIMING...LATE THIS EVENING THROUGH LATE WEDNESDAY AFTERNOON.

* ACCUMULATIONS...3 TO 5 INCHES OVERNIGHT AND 2 TO 3 INCHES
  WEDNESDAY...LEADING TO STORM TOTALS OF 4 TO 8 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES

* IMPACTS...THE LAKE SNOWS WILL LEAD TO SLIPPERY SNOW COVERED
  ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO
  HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

JJR
000 
WWUS41 KBUF 171204
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
704 AM EST TUE DEC 17 2013

NYZ007-008-172015-
/O.EXP.KBUF.WC.Y.0005.000000T0000Z-131217T1200Z/
/O.CON.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
704 AM EST TUE DEC 17 2013

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY
TO 1 AM EST THURSDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES...MAINLY ACROSS THE TUG
  HILL REGION.

* TIMING...OVERNIGHT TONIGHT THROUGH OVERNIGHT WEDNESDAY NIGHT.

* ACCUMULATIONS...1 TO 3 INCHES OVERNIGHT...3 TO 6 INCHES
  WEDNESDAY...AND AN INCH OR TWO WEDNESDAY NIGHT...LEADING TO STORM
  TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS
  ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING
  TO HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ006-172015-
/O.CON.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
704 AM EST TUE DEC 17 2013

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY
TO 1 AM EST THURSDAY...

* LOCATIONS...OSWEGO COUNTY...MAINLY ACROSS THE TUG HILL REGION.

* TIMING...OVERNIGHT TONIGHT THROUGH OVERNIGHT WEDNESDAY NIGHT.

* ACCUMULATIONS...1 TO 3 INCHES OVERNIGHT...3 TO 6 INCHES
  WEDNESDAY...AND AN INCH OR TWO WEDNESDAY NIGHT...LEADING TO
  STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS
  ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING
  TO HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ012-019-020-085-172015-
/O.CON.KBUF.LE.Y.0029.131218T0200Z-131218T2100Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
704 AM EST TUE DEC 17 2013

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 4 PM EST WEDNESDAY...

* LOCATIONS...SOUTHERN ERIE...WYOMING...CHAUTAUQUA...AND 
  CATTARAUGUS COUNTIES. 

* TIMING...LATE THIS EVENING THROUGH LATE WEDNESDAY AFTERNOON.

* ACCUMULATIONS...3 TO 5 INCHES OVERNIGHT AND 2 TO 3 INCHES
  WEDNESDAY...LEADING TO STORM TOTALS OF 4 TO 8 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...THE LAKE SNOWS WILL LEAD TO SLIPPERY SNOW COVERED 
  ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO 
  HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

JJR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Dec 16, 7:04 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 16, 7:04 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EST MON DEC 16 2013

.SYNOPSIS...
LINGERING AREAS OF LAKE EFFECT SNOW WILL WEAKEN AND DISSIPATE AS A
NARROW REGION OF HIGH PRESSURE MOVE ACROSS THE LAKES. A CLIPPER
SYSTEM  WILL MOVE EAST ACROSS THE GREAT LAKES ON TUESDAY. THIS
SYSTEM WILL BRING ANOTHER GENERAL LIGHT SNOWFALL LATER TONIGHT
THROUGH TUESDAY...WITH ANOTHER ROUND OF LAKE EFFECT SNOW FOLLOWING
IN ITS WAKE TUESDAY NIGHT AND WEDNESDAY EAST OF THE LAKES. LATER IN
THE WEEK...TEMPERATURES WILL FINALLY RISE BACK ABOVE NORMAL...WITH
SOME RAIN SHOWERS EVEN BECOMING POSSIBLE ON FRIDAY IN ADVANCE OF THE
NEXT STORM SYSTEM.

&&

.NEAR TERM /THROUGH TUESDAY/...
WEAK LAKE EFFECT SNOW BANDS CONTINUE THIS EVENING EAST OF LAKES ERIE
AND PARALLEL WITH THE SOUTHERN SHORE OF LAKE ONTARIO. THE ERIE BAND
IS RUNNING ALONG CATTARAUGUS CREEK NEAR SILVER CREEK AND THE ONTARIO
BAND IS INTERACTING WITH THE NIAGARA/ORLEANS COUNTY LAKE SHORE AND
EAST ACROSS THE SOUTHEAST LAKE SHORE. RADAR ESTIMATES ONLY SHOW SOME
LIMITED SNOW RATES OF UP TO A HALF INCH AN HOUR. WHILE THE LAKE
EFFECT IS HANGING ON LONGER THAN EXPECTED...RISING HEIGHTS ALOFT AND
A NARROW RIDGE OF HIGH PRESSURE BUILDING ACROSS THE REGION WILL
LOWER LAKE INVERSION HEIGHTS EFFECTIVELY SQUASHING THE BANDS IN THE
NEXT HOUR OR TWO.

OUTSIDE OF THE LAKE EFFECT...DRY AND COLD CONDITIONS ARE FOUND WITH
CLEARING SKIES EARLY TONIGHT. CLOUD COVER OBSERVED ACROSS OHIO AND
PENNSYLVANIA ASSOCIATED WITH APPROACHING MID LEVEL WARM ADVECTION
WILL DRIFT OVERHEAD OVERNIGHT. THIS ALONG WITH AN APPROACHING
CLIPPER SYSTEM DROPPING TOWARDS THE UPPER LAKES WILL BRING
INCREASING CHANCES OF SNOW AFTER MIDNIGHT. EXPECTING SNOW TO
ACCUMULATE 2 TO 3 INCHES THROUGH EARLY TUESDAY. TEMP-WISE...EXPECT A
NON-DIURNAL TREND GIVEN THE OVERALL WARM AIR ADVECTION PATTERN AHEAD
OF THE CLIPPER...WITH EVENING LOWS FOLLOWED BY RISING TEMPS
OVERNIGHT. LOW TEMPS WILL BE QUITE COLD WITH READINGS IN THE LOWER
TEENS ACROSS THE SOUTHERN TIER...CAPPED BY SOME BLANKETING CLOUD
COVER...THE SINGLE NUMBERS FOR MUCH OF WESTERN AND CENTRAL NY...AND
FALLING BELOW ZERO EAST OF LAKE ONTARIO WITH CLEARING SKIES AND
FRESH SNOW RADIATING HEAT OFF TO THE OPEN SKY.

TUESDAY AFTERNOON...THE WARM ADVECTIVE PATTERN WILL MOVE TO THE
NORTHEAST AND TAKE MOST OF THE STEADY SNOW ALONG WITH IT...LEADING
TO A RETURN OF COLDER AIR ACROSS THE REGION. THERE WILL BE A LOW
CHANCE FOR LAKE EFFECT SNOW OFF LAKE ERIE EARLY TUESDAY
AFTERNOON...INCREASING BY THE EVENING. THE SAME IS EXPECTED TO
FOLLOW LATER OFF LAKE ONTARIO. HIGH TEMPS ON TUESDAY WILL BE IN THE
MIDDLE 20S TO AROUND 30 FOR MUCH OF THE REGION...IN THE UPPER TEENS
THROUGH THE 20S EAST OF LAKE ONTARIO.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A DEEP 500 MB TROF WILL MOVE ACROSS THE REGION TUESDAY NIGHT INTO
WEDNESDAY...WHICH WILL BRING ANOTHER OPPORTUNITY FOR LAKE EFFECT
SNOW. THERE IS A SUBTLE VORT MAX EMBEDDED WITHIN THIS FEATURE...WITH
DIFFERENCES IN HANDLING THIS FEATURE LEADING TO VARIABILITY IN THE
WIND AND QPF FIELDS. THIS ASIDE...DO HAVE CONFIDENCE THAT A WSW FLOW
WILL EVENTUALLY DEVELOP LATE TUESDAY NIGHT ON LAKE ERIE. WITH 850 MB
TEMPERATURES -12C...LAKE INDUCED INSTABILITY WILL BE MODEST WITH
THIS EVENT WHEN COMPARED TO LAST WEEK. DESPITE LIMITED
INSTABILITY...LIGHT WINDS AND MOISTURE ASSOCIATED WITH THE SHORTWAVE
WILL RESULT IN LAKE EFFECT SNOW SHOWERS DEVELOPING ON LAKE ERIE
TUESDAY EVENING. THE DEVELOPING WSW FLOW WILL THEN PUSH THIS EAST OF
LAKE ERIE...INTO WESTERN PORTIONS OF THE SOUTHERN TIER AND THE
BOSTON HILLS. SNOW AMOUNTS WILL MOST LIKELY BE IN THE 3 TO 5 INCH
RANGE WITH STEADIEST SNOWS LATE TUESDAY NIGHT. A SIMILAR STORY IS
LIKELY TO PLAY OUT EAST OF LAKE ONTARIO...JUST 6 TO 9 HOURS LATER.
EQUILIBRIUM LEVELS WILL DROP TO BELOW 5K FEET BEHIND THE TROF WHICH
WILL CAUSE LAKE SNOWS TO END. THE PROGRESSIVE NATURE OF THE TROF
SHOULD MAKE THIS THIS A RELATIVELY QUICK HITTING EVENT COMPARED TO
THE MARATHON OF LAKE SNOWS WE GOT LAST WEEK. CONFIDENCE IS JUST SHY
OF THE THRESHOLD. THIS CAN BE REVISITED LATER AS MODEL  GUIDANCE
GAINS A BETTER HANDLE ON VORT MAXES EMBEDDED IN THE TROF.

OUTSIDE OF THE LAKE EFFECT...AREAS OUTSIDE OF THE LAKE EFFECT
SNOW...THE REGION SHOULD REMAIN LARGELY DRY THROUGH THE PERIOD. HIGH
PRESSURE ACROSS THE MID ATLANTIC STATES WILL RIDGE NORTHWARD INTO
OUR REGION WEDNESDAY NIGHT AND THURSDAY...AS TEMPERATURES ALOFT
GRADUALLY WARM. BY THURSDAY...HIGHS MAY ACTUALLY CLIMB ABOVE
FREEZING.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE FIRST PART OF THE PERIOD WILL BE RELATIVELY QUIET...BUT 12Z
GUIDANCE SHOWS THE POTENTIAL FOR SIGNIFICANT PRECIPITATION THIS
WEEKEND. A WARM FRONTAL BOUNDARY WILL CONTINUE TO LIFT ACROSS THE
REGION THURSDAY NIGHT AND MONDAY...WHICH WILL LIKELY BRING A ROUND
OF RAIN SHOWERS LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL ALLOW
TEMPERATURES TO WARM INTO THE 40S ON FRIDAY AS A FRONTAL BOUNDARY
STALLS JUST TO OUR WEST. WITH THIS FRONT NEARBY...THERE IS A VERY
LOW CONFIDENCE IN TEMPERATURE FORECASTS FOR MUCH OF THE WEEKEND.

PERHAPS THE BIG STORY IS THAT 12Z RUNS OF THE GFS/GGEM/ECMWF ALL
DEVELOP LOW PRESSURE ALONG THIS FRONT...AND TRACK IT UP TOWARD OUR
REGION SATURDAY NIGHT AND SUNDAY. THIS WILL LIKELY BRING A ROUND OF
STEADY PRECIPITATION...WITH THE POSITION OF THE FRONT KEY TO
PRECIPITATION TYPE. RAIN APPEARS MORE LIKELY THAN SNOW AT THIS
POINT...BUT GIVEN THE CLOSE PROXIMITY OF THE FRONT SNOW IS STILL
POSSIBLE TOO. WITH QPFS IN THE 1-2 INCH RANGE...WARM TEMPERATURES
AND RAIN COULD POTENTIALLY CAUSE FLOODING OR ICE JAMS WHEN COMBINED
WITH SNOW MELT. FORECAST CONFIDENCE IS STILL LOW AT THIS
POINT...GIVEN THE WIDE RANGE OF MODEL SOLUTIONS WHEN CONSIDERING
PREVIOUS MODEL RUNS.

AFTER THIS...COLD AIR WILL BUILD IN BEHIND THE LOW...WITH A RETURN
TO BELOW NORMAL TEMPERATURES EARLY NEXT WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
WEAKENING LAKE EFFECT SNOW TO THE EAST OF LAKE ERIE AND ALONG THE
SOUTHERN SHORE OF LAKE ONTARIO WILL SLOWLY DISSIPATE THIS EVENING AS
A NARROW RIDGE OF HIGH PRESSURE BUILDS ACROSS THE REGION. ALL TAF
SITES ARE VFR THIS EVENING...THEN APPROACHING MID LEVEL WARM
ADVECTION AHEAD OF AN APPROACHING CLIPPER WILL BRING THICKENING
CLOUDS AND A RETURN OF SNOW OVERNIGHT. IFR VIS AND MVFR CIGS ARE
EXPECTED AFTER 08Z AS THE SNOW BECOMES MORE STEADY AND INTENSIFIES
OVERNIGHT. THIS SYNOPTIC SNOW WILL LIFT OFF TO THE NORTHEAST DURING
THE DAY ON TUESDAY AND WILL BE REPLACED BY AREAS OF LAKE EFFECT SNOW
EAST OF THE LAKES AGAIN ON TUESDAY NIGHT AND WEDNESDAY.

OUTLOOK...
TUESDAY...MVFR/IFR IN LIGHT SNOW.
TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF SNOW
SHOWERS...EXCEPT IFR IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES.
THURSDAY...MAINLY VFR.
FRIDAY...VFR/MVFR WITH RAIN SHOWERS BECOMING LIKELY.
SATURDAY...VFR/MVFR CHANCE RAIN/SNOW.

&&

.MARINE...
WEST-NORTHWESTERLY WINDS WILL DIMINISH ACROSS THE LOWER LAKES REGION
AS HIGH PRESSURE BUILDS EASTWARD. AFTER THE HIGH SLIDES OFF TO OUR
EAST TONIGHT...A CLIPPER SYSTEM WILL PUSH ACROSS THE LAKES ON
TUESDAY. BEHIND THIS SYSTEM...WESTERLY WINDS AND WAVES WILL
INCREASE AGAIN TUESDAY NIGHT INTO WEDNESDAY. EXPECT SMALL CRAFT
ADVISORIES AGAIN ON WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...SMITH/WCH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...SMITH/WCH
MARINE...SMITH/WCH
Hazardous weather outlook, Dec 16, 3:58 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EST MON DEC 16 2013

NYZ001>005-010-011-013-014-021-172100-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
LIVINGSTON-ONTARIO-ALLEGANY-
358 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE WILL BRING SIGNIFICANT PRECIPITATION TO THIS WEEKEND. THE
FORECAST TRACK IS STILL VERY UNCERTAIN...AND DEPENDING ON THE
TRACK OF THE LOW...THE SYSTEM MAY BRING A SOAKING RAINFALL TO THE
REGION. IF THIS OCCURS...THIS COULD POTENTIALLY RESULT IN RIVER
OR ICE JAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-172100-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
358 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF POTENTIALLY SIGNIFICANT LAKE EFFECT SNOW WILL BE
POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

LOW PRESSURE WILL BRING SIGNIFICANT PRECIPITATION TO THIS WEEKEND. THE
FORECAST TRACK IS STILL VERY UNCERTAIN...AND DEPENDING ON THE
TRACK OF THE LOW...THE SYSTEM MAY BRING A SOAKING RAINFALL TO THE
REGION. IF THIS OCCURS...THIS COULD POTENTIALLY RESULT IN RIVER
OR ICE JAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-172100-
OSWEGO-JEFFERSON-LEWIS-
358 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF POTENTIALLY SIGNIFICANT LAKE EFFECT SNOW WILL BE
POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

LOW PRESSURE WILL BRING SIGNIFICANT PRECIPITATION TO THIS WEEKEND. THE
FORECAST TRACK IS STILL VERY UNCERTAIN...AND DEPENDING ON THE
TRACK OF THE LOW...THE SYSTEM MAY BRING A SOAKING RAINFALL TO THE
REGION. IF THIS OCCURS...THIS COULD POTENTIALLY RESULT IN RIVER
OR ICE JAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-172100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
358 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:28 AM ESTLake Effect Snow WarningBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more41 hr
Dec 17, 3:28 AM ESTLake Effect Snow AdvisoryBUFCattaraugus, Chautauqua, Erie, Wyoming32 hr
Dec 17, 4:14 AM ESTSmall Craft AdvisoryBUF63 hr

Nearby

Wind Chill Advisories in New York, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.